Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 56, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 12, 2025, 7:44 PM CDT for Texas County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2025, 7:44 PM CDT (00:44 UTC)
- Expired
- Jul 12, 2025, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Texas County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347
WGUS53 KSGF 130044
FFWSGF
MOC215-130345-
/O.NEW.KSGF.FF.W.0056.250713T0044Z-250713T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
744 PM CDT Sat Jul 12 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
South Central Texas County in south central Missouri...
* Until 1045 PM CDT.
* At 744 PM CDT, Trained weather spotters reported flooding in
Houston at US Highway 63 and Thomasville Road. Between 1 and 4
inches of rain have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Houston, Solo, Simmons and Elk Creek.
This includes the following low water crossings...
Big Piney River at Cleveland Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3718 9206 3724 9204 3728 9203 3733 9201
3736 9195 3732 9187 3716 9195
FLASH FLOOD...OBSERVED
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 6:08 PM CDT, 1 hour 36 minutes earlier. Its key messages:
- Thunderstorms will be possible both this afternoon into the evening as well as later tonight into Sunday morning...with additional rounds possible Sunday afternoon and again late Sunday night. Better chances this afternoon will be south of I-44...across southeast KS into far southwest Missouri tonight...and then across much of the area Sunday afternoon.
- There is the potential for heavy rain leading to flooding over southeast Kansas into southwest Missouri through tonight...and again Sunday afternoon. Additional some storms may be marginally severe with damaging winds up to 60 mph today and again Sunday.
- Active summertime pattern continues next week with daily afternoon shower and thunderstorm chances.
Area forecast discussion, Jul 12, 6:08 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Springfield MO 608 PM CDT Sat Jul 12 2025 .KEY MESSAGES... - Thunderstorms will be possible both this afternoon into the evening as well as later tonight into Sunday morning...with additional rounds possible Sunday afternoon and again late Sunday night. Better chances this afternoon will be south of I-44...across southeast KS into far southwest Missouri tonight...and then across much of the area Sunday afternoon. - There is the potential for heavy rain leading to flooding over southeast Kansas into southwest Missouri through tonight...and again Sunday afternoon. Additional some storms may be marginally severe with damaging winds up to 60 mph today and again Sunday. - Active summertime pattern continues next week with daily afternoon shower and thunderstorm chances. && .SHORT TERM /THROUGH SUNDAY/... Issued at 236 PM CDT Sat Jul 12 2025 Rain chances and potential for flooding remain main forecast challenge through the short term. An unstable but marginally capped environment is in place across the forecast area. The support from a shortwave combined with the low level jet that led to a band of storms last night into early this morning has diminished. At the surface a cold front was slowing as it moved into the SGF CWA but is expected to near the AR border tonight. This will bring a bit more mild temperatures this weekend. Isolated to widely scattered thunderstorms are expected to develop mainly ahead of the front. While shear is weak, MLCAPES of 1000-2000 will lead to some stronger updrafts this afternoon however with weak shear the threat for severe weather will be limited to collapsing downdrafts. Attention tonight shifts to another shortwave entering the central Plains which will dig into a closed low over southeast KS into Sunday. A 20-30 SW to NE orientated low level jet will be parallel to upper flow which should be enough to formulate a weakly back building MCS as the upper low slowly advects east. With precipital water recovering back toward 2 inches leading to a concern over flooding. Rainfall tonight into Sunday morning is expected to be diurnally driven leading to diminishing coverage by mid morning. The extent of rain combined with 850mb cold air advection dropping 12z Saturday values of 18-20C to closer to 16C Sunday raises questions on the degree of recover and storm coverage Sunday afternoon. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Issued at 236 PM CDT Sat Jul 12 2025 The work week for most will begin where Sunday left off as the upper low wobbles into the region. This system is not handled well by the models with some maintaining a connection to the upper flow which would advect it out of the area Monday with others cutting it off from the flow and slowly weakening before the wave moves east Tuesday. Thus low end POPs are warranted Monday and Tuesday though confidence is limited at this time. Farther into next week, the complex upper pattern and diverse model solutions generally agree with the northern stream remaining dominant with the SW desert upper ridge periodically poking toward the forecast area along with the summertime high over the southeast US. In between...weak waves offering energy as well as surges of moisture will be drawn northward. This pattern will likely result in diurnal storm chances favoring afternoon convection as instability builds and possibly late night hours into next weekend. NBM QPF is generally around a quarter inch daily though high precipital water and weak flow will need to be monitored for the potential for flooding. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 608 PM CDT Sat Jul 12 2025 A line of storms has formed along a boundary across southern Missouri, resulting in some distant lightning to the SGF site at the time of TAF issuance. Additional showers and thunderstorms will be possible at times the rest of this evening, and then again late overnight into Sunday. Ceilings will get to MVFR to IFR levels at times under the convection. Winds will be relatively light through the TAF period, likely staying less than 10 kt. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Runnels LONG TERM...Runnels AVIATION...Didio
Hazardous weather outlook, Jul 12, 1:56 PM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 156 PM CDT Sat Jul 12 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 156 PM CDT Sat Jul 12 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Strong to marginally severe storms capable of producing wind gusts up to 60 mph and small hail will be possible mainly south of I-44 this afternoon and evening. Slow-moving or repeated storms will pose the risk of isolated flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a Marginal risk for severe thunderstorms on Sunday. Damaging wind gusts up to 60 mph will be the primary hazard. Repeated storms will pose the risk of localized flash flooding. Active summertime weather continues next week with daily thunderstorm chances in the afternoons and evenings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
In the hours before
Special weather statement, Jul 12, 5:32 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
532 PM CDT Sat Jul 12 2025
MOZ079-089-090-094-122300-
Polk MO-Greene MO-Dade MO-Lawrence MO-
532 PM CDT Sat Jul 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN POLK...NORTHEASTERN
LAWRENCE...NORTHWESTERN GREENE AND SOUTHEASTERN DADE COUNTIES THROUGH
600 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm over
Everton, or 11 miles southeast of Greenfield, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Willard, Ash Grove, Greenfield, Walnut Grove, Everton, South
Greenfield, and Cave Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3721 9369 3740 9387 3750 9357 3734 9337
TIME...MOT...LOC 2231Z 240DEG 13KT 3734 9367
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
PriceSpecial weather statement, Jul 12, 7:07 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
707 PM CDT Sat Jul 12 2025
MOZ079-130030-
Polk MO-
707 PM CDT Sat Jul 12 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN POLK COUNTY THROUGH
730 PM CDT...
At 707 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Bolivar. These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bolivar, Polk, Halfway, and Goodson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3772 9317 3765 9317 3765 9318 3759 9318
3752 9322 3760 9346 3774 9345
TIME...MOT...LOC 0007Z 191DEG 4KT 3766 9333
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
CamdenLocal storm report, Jul 12, 7:44 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
744 PM CDT Sat Jul 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM Flash Flood 1 S Houston 37.32N 91.96W
07/12/2025 Texas MO Amateur Radio
Photos of 8 inches of water due to heavy
rain over the road at Thomasville Rd and Hwy
63 in Houston.
&&
JDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:07 PM CDT | Special Weather Statement | SGF | Polk | 23 min |
| Jul 12, 11:23 PM CDT | Areal Flood Advisory | SGF | McDonald | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.